• We will be performing necessary maintenance on the forum and related hardware from Satuday 25th of September onward. Users might experience some downtime, which we will ensure that it is limited - if at all noticeable.

Can anyone relate???

MWilson569

Well-Known Member
I was misdiagnosed with hypothyroidism about 3 years ago and my doctors put me on the medication synthroid. Before I started taking that medication I had a THICK head of hair (when pressed it was about 2-3 inches from my waist ::sigh::). I relaxed my hair the same year and my hair became extrememly thin and broke-off tremendously. I blamed my sudden hair breakage on the relaxer even though when I had a relaxer when I was younger my hair never became soo thin. I transitioned from relaxed to natural since then. But my natural hair was not as thick as it use to be. I could never understand it. I then realized it was a side-effect from my medication that I had been taking for about 3 years at that point. I stopped taking the medication not only for my hair but I found out I never had hypothyroidism and I was basically taking the medication for no reason...which also means I lost a beautiful head of hair for no reason. Its been about a year and a half since I stopped taking synthyroid and my hair had thickened up tremendously since, but, it still hasnt reached the thickness from before I started the medication. A family member told me it may take a while to totally get the effects of the medication out of my system. I was wondering if there was anyone who is taking synthyroid or has taken synthyroid and how have you combat these side effects??? and for those who has taken synthyroid and stopped..how long did it take to regain your full thickness??? I dont know if I will get a response to this post...but if I do ...any info would be GREATLY appreciated.-Melissa
 

love2praz

New Member
Hi, Melissa. I've been diagnosed with hypothyroidism for the past 3 years and have been on Synthroid ever since. I was initially told that thinning hair was a possible side effect; however, I have not experienced that due to the medication. (The only thinning I experienced was due to tight braids and cornrows.) I wish I could give you some additional information on it. Hopefully, your body will be able to rid itself of the medication and your hair will rebound to where it used to be.
 

DigitalRain

Well-Known Member
I don't know anyone who has taken synthyroid, but I can only guess that may take a while for the side effects to completely disappear. If your hair has thickened up since you discontinued the meds, then maybe your hair is on its way to a full recovery. Have you talked to a doctor about it?
 

Karonica

New Member
I have the opposite, Hyperthyroidism, and after getting on meds, I did notice a change in my hair. But I have had hypothyroidism when I was taking too much medicine for the overactive thyroid.
 

MWilson569

Well-Known Member
Thanks for all the responses...I guess I just have to stay patient...My hair is on the way to recovery ..I appreciate all the responses-Melissa
 
Top